I tried quitting Effexor "cold turkey" a couple of years ago and it was very difficult. I cried a lot and had flu like symptoms. I could barely get out of bed. I would suggest tapering off of it as gradually as possible. I made the mistake of going off Effexor too abruptly without being on anything else. I am currently taking Cymbalta. Does anyone have any feedback on this? Thank you.....
I went off of Effexor cold turkey, and was the worst mistake I ever made. I had blinding headaches, flu symptoms as other people have said, and extreme depression; much worse than I had experienced before. This lasted two weeks. I swore I wouldn't take Effexor again, tried Paxil; but it didn't work; so I'm back on Effexor, Remeron and Klonipan.
My doctor told me 150 mg was the max dosage of Effexor one could take. From reading the posts, I see it can be increased. By taking a larger dose, have any of you started feeling better? Because what I'm taking is not doing much at all for my depression and anxiety.
I was on 300mg of Effexor PLUS 20 mg of Lexapro. Didn't feel much better, but the addition of Lexapro started changing the way I think. I started making desperate choices, rather dumb ones, and my wife saw it, I saw it, and it took me about 3-4 weeks to get off the stuff.
By the way, Rock Lobster, those strange feelings you experienced are called "Brain shivers" and I was having them even on a daily dose. Those would be the last effects I felt on that stuff.
I have been off the stuff for about 4 months and I noticed little difference on my happy meter.